Convex Analysis techniques for Hopf-Lax formulae in Hamilton-Jacobi equations

Abstract : The purpose of the present paper is to prove, solely using Convex (and Nonsmooth) analysis techniques, that Hopf-Lax formulae provide explicit solutions for Hamilton-Jacobi equations with merely lower semicontinuous initial data. The substance of these results appears in a paper by Alvarez, Barron and Ishii (1999) but the proofs are fundamentally different (we do not use the comparison principle) and a distinct notion of discontinuous solutions is used. Moreover we give a maximum principle for the Lax function. This approach permits us to fully understand the role of the convexity of the data.
Document type :
Journal articles
Complete list of metadatas

Cited literature [21 references]  Display  Hide  Download

https://hal.archives-ouvertes.fr/hal-00176512
Contributor : Cyril Imbert <>
Submitted on : Wednesday, October 3, 2007 - 4:45:30 PM
Last modification on : Friday, January 10, 2020 - 9:08:07 PM
Long-term archiving on: Thursday, September 27, 2012 - 12:41:41 PM

File

jcna.pdf
Files produced by the author(s)

Identifiers

  • HAL Id : hal-00176512, version 1

Citation

Cyril Imbert. Convex Analysis techniques for Hopf-Lax formulae in Hamilton-Jacobi equations. Journal of Nonlinear and Convex Analysis, Yokohama, 2001, 2 (3), pp.333-343. ⟨hal-00176512⟩

Share

Metrics

Record views

237

Files downloads

659